MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT
Model Number 10033
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer replaced the oil mist filter, vacuum pump oil, and the male elbow swivel to resolve the mist/haze issue.Unit was restored to proper operations and was returned to service.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the mist/haze issue, and system risk analysis (sra).The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the mist/haze issue for the sterrad® nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for further analysis.The assignable cause of the mist/haze is potentially due to the oil mist filter, vacuum pump oil, and the male elbow swivel.The asp field service engineer replaced the parts and confirmed the sterrad® nx was restored to proper operations after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
While at customer site for a separate issue, the field service engineer reported an event of a ¿mist¿ or haze emitting from the sterrad® nx sterilizer.There was no report of any injuries or human reactions.This event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
The field service engineer additionally replaced the catalytic converter to resolve the mist/haze issue.Correction: the assignable cause of the mist/haze is potentially due to the catalytic converter, oil mist filter, vacuum pump oil, and the male elbow swivel.The asp field service engineer replaced the parts and confirmed the sterrad® nx met functional specifications after service.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key16782041
Report Number2084725-2023-00111
Device Sequence Number6386644
Product Code MLR
UDI-Device Identifier10705037014132
UDI-Public10705037014132
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10033
Device Catalogue Number10033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown